advertisement
Question
Posted by: opal | 2011-10-25

Need to find the answer...

Good day,

I wonder if you could please help me?

I am 38 and am involved with a guy. We have been together for just over a year and a half , I have two boys aged 10 and 7 years from my first husband but fell pregnant a month after we met, my baby is now just over a year old.

When I fell pregnant he stuck with me and bought a bigger home, my 3 sons live with us almost full time.

All went well in the beginning of our relationship but then for some reason he stopped being intimate with me, it has now been almost a year and a half (most of the relationship) since we have had sex although we share the same bed. He will lie next to me and pleasure himself while I am next to him though, which hurts quite a bit, especially lately, and I think has led to alot of the problems we are experiencing.

I know he cares for me and my boys and I know he wants the relationship to work out, but I truly feel very alon, and I have noticed that my moods seem to fluctuate quite alot when I am with him, some days we can talk to each other (mostly about the kids and the home) and other days I feel that I have absolutely no energy and am desperately unhappy. He has noticed this as well.

On days such as these I try to keep busy with my kids and keep the house tidy, but I''m finding that especially the last while I am feeling that I would like to move on and find another place to live as I feel like I''m just living there, it does not feel like a relationship to me anymore.

I cry almost every weekend, but try to hide this from my two eldest sons, mostly I succeed I think as they dont see me much on weekends as they spend weekends with their dad.

I am not having an affair or anything like that, I am not trying to find an easy way out because I have been a single mom before and I know it is an extremely difficult thing to be, but I really feel like this relationship is not working anymore.

I have been on Lilly Fluoxetine 20mg for about 10 years now which usually works fine for me, but in the last few months I am finding more and more that I need to double the dose just to feel " happy"  again, yet alone with my boys I feel very happy and fulfilled inside.

I dont want to hurt my bf as he has done so much for myself and my boys, but I know that I cant go on like this anymore, it feels as if the walls are closing in on me, yet when he asks if I think the relationship is going to work I am too scared to break it off because he is a wonderful person.

Please, please help me, I dont know what to do,

Regards....

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

There might be any number of things troubling your guy, explaining this loss of interest in sex, which might have nothing to do with you. Only a competent assessment by a good shrink could shed proper light on this. Have you tried calmly discussing this with your guy, to ask why he has apparently lost interest in having sex with you, while still continuing to masturbate in the same bed ? If so, what does he say ?
I don't understand why you are on fluoxetine. If you have had multiple episodes of Major Depression, properly diagnosed by a psychiatrist( not a GP ) this may be logical. But drugs don't treat unhappiness, and don't relieve it if there are very clear reasons for being unhappy. Only proper skilled counselling / psychotherapy can help then.
And you say you double the usual dose of your Fluoxetine and feel "happy" again, this may be a psychological reaction based on what you expect to happen, as this drug does no make on "happy" and wouldn't have a significant effect soon after a brief increase in the dose.
If you have been treated for depression by a GP, do see a proper psychiatric specialist for a full re-assessment and a discussion of treatment options. If you have been treated by a psychiatrist, consider getting a second opinion.
And for these problems that have arisen between you, see a marriage counsellor / couples counsellor, to work together on sorting this out

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011-10-25

There might be any number of things troubling your guy, explaining this loss of interest in sex, which might have nothing to do with you. Only a competent assessment by a good shrink could shed proper light on this. Have you tried calmly discussing this with your guy, to ask why he has apparently lost interest in having sex with you, while still continuing to masturbate in the same bed ? If so, what does he say ?
I don't understand why you are on fluoxetine. If you have had multiple episodes of Major Depression, properly diagnosed by a psychiatrist( not a GP ) this may be logical. But drugs don't treat unhappiness, and don't relieve it if there are very clear reasons for being unhappy. Only proper skilled counselling / psychotherapy can help then.
And you say you double the usual dose of your Fluoxetine and feel "happy" again, this may be a psychological reaction based on what you expect to happen, as this drug does no make on "happy" and wouldn't have a significant effect soon after a brief increase in the dose.
If you have been treated for depression by a GP, do see a proper psychiatric specialist for a full re-assessment and a discussion of treatment options. If you have been treated by a psychiatrist, consider getting a second opinion.
And for these problems that have arisen between you, see a marriage counsellor / couples counsellor, to work together on sorting this out

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement